Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 113, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 4, 2004, 4:32 PM CDT for Acadia Parish, Saint Landry Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 4:32 PM CDT (21:32 UTC)
- Expired
- Oct 4, 2004, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Acadia Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 042132 SVRLCH LAC001-097-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 PM CDT MON OCT 4 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LANDRY PARISH IN CENTRAL LOUISIANA ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 530 PM CDT * AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EUNICE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... CHURCH POINT BY 515 PM CDT 6 MILES NORTHEAST OF RAYNE BY 525 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3054 9245 3045 9257 3021 9226 3038 9217 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:44 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 4, 2:44 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT MON OCT 4 2004 .DISCUSSION... AT MID TO UPPER LEVELS...A WEAK SHORTWAVE WILL BE MOVING EAST- SOUTHEAST ACROSS MAINLY THE NORTHERN SECTIONS OF THE AREA THROUGH EVENING. TROUGH AXIS SHOULD REACH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI BY MIDNIGHT TONIGHT. RIDGING IS EXPECTED TO DEVELOP OVER THE AREA TUESDAY. A SOUTHWESTERLY FLOW WILL RETURN TO THE AREA WEDNESDAY AND PERSIST INTO THURSDAY. ASSOCIATED WITH THE MID TO UPPER LEVEL LOW WILL BE LOW TO MID LEVEL VERTICAL VELOCITIES OVER MUCH OF THE FORECAST AREA THIS EVENING.... MOVING TO THE EAST OF THE FORECAST AREA BY MIDNIGHT. ATMOSPHERIC MOISTURE WILL REMAIN RELATIVELY HIGH TONIGHT INTO THURSDAY AND WILL INCREASE THURSDAY AS A SOUTHEASTERLY LOW LEVEL FLOW DEVELOPS. WILL HAVE LIKELY POPS EASTERN PARTS OF THE AREA TONIGHT NEAR AND AHEAD OF THE EASTWARD MOVING MID TO UPPER LEVEL SHORTWAVE TROUGH. SOME OF THE RAIN AND STORMS CURRENTLY ON RADAR COULD PERSIST OVER THE REMAINDER OF THE AREA INTO THE EVENING. WITH REASONABLY ABUNDANT MOISTURE...WILL CALL FOR A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. WITH INCREASING INSTABILITY ASSOCIATED WITH SOUTHWESTERLY FLOW ALOFT AND MOISTURE BUILDING OVER THE AREA...OF RAIN WILL BE LIKELY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 69 81 67 85 / 50 50 20 30 BPT 68 81 68 84 / 40 40 20 40 AEX 66 79 62 84 / 60 40 20 30 LFT 70 82 67 85 / 60 50 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Oct 4, 4:25 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 425 AM CDT MON OCT 4 2004 .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST. BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY OR TONIGHT. DML
In the hours before
Special weather statement, Oct 4, 11:56 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1156 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041900- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 1156 AM CDT MON OCT 4 2004 ...FALL SEVERE THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS NORTHEAST TEXAS EARLIER TODAY. THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. MOGGED
Local storm report, Oct 4, 2:33 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
233 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WOODVILLE 30.77N 94.42W
10/04/2004 0.75 INCH TYLER TX PUBLIC
&&
FNLocal storm report, Oct 4, 2:45 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 W WOODVILLE 30.77N 94.51W
10/04/2004 1.00 INCH TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE HAIL
&&
FNLocal storm report, Oct 4, 2:53 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL FRED 30.58N 94.18W
10/04/2004 0.75 INCH TYLER TX PUBLIC
PUBLIC REPORTS HAIL RAINING DOWN IN SHEETS.
&&
FNLocal storm report, Oct 4, 3:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 1 W MERRYVILLE 30.75N 93.55W
10/04/2004 0.75 INCH BEAUREGARD LA PUBLIC
&&
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:21 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 54 min |
| Oct 4, 2:43 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 62 min |
| Oct 4, 3:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Oct 4, 4:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 4, 4:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 4, 5:11 PM CDT | Special Marine Warning | LCH | 64 min | |
| Oct 4, 5:19 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.